MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 16MM X 47CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 16MM X 47CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR181647
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization at the splenic artery thrombus, a 16mm x 47cm micrusframe18 coil (mfr181647, s12393) was attempted to be used as the framing.The physician winded with the complaint coil once, however the delivery wire could not advance.The complaint coil was attempted to be re-sheathed, but it could not.Then, the complaint coil was detached although the detach button was not pressed and the complaint coil pre-maturely detached in the microcatheter during withdraw.Therefore, the complaint coil was removed from the patient¿s body together with the concomitant microcatheter.The complaint coil was replaced with another the 16mm x 50cm deltafill18 coil and it was used as the framing coil.There was a slight resistance felt between the coil and the microcatheter, but the coil was implanted to the target lesion safely.After that, the following coils were implanted: a 10mm x 50cm interlock coil, 8mm x 35cm deltafill18 coil, 10mm x 50cm interlock coil, 5mm x 20cm deltafill18 coil, and a 6mm x 25cm deltafill18 coil.Excessive force was applied to the devices.Adequate flush had not been maintained through the devices.No coil device damage was confirmed prior to use.The devices were used and prepped as per the instructions for use.The product is not available for the investigation.No further information is available.The device was discarded; therefore, no further investigation can be performed at this time.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.With the information available and without the product available for analysis, the reported customer complaints of ¿coil - impeded-in delivery catheter with no loss of cerebral target position¿ ¿and ¿coil - premature detachment-in mc during removal¿ could not be confirmed.Based on the device history record review, there is no indication that the events are related to the device manufacturing process.The exact cause of the events could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.In this case, it was reported that excessive force and adequate flush had not been maintained through the devices which could have contributed to the reported events.The instructions for use (ifu) states that continuous infusion of an appropriate flush solution is required for optimal performance, and also indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization at the splenic artery thrombus, a 16mm x 47cm micrusframe18 coil (mfr181647, s12393) was attempted to be used as the framing.The physician winded with the complaint coil once, however the delivery wire could not advance.The complaint coil was attempted to be re-sheathed, but it could not.Then, the complaint coil was detached although the detach button was not pressed and the complaint coil pre-maturely detached in the microcatheter during withdraw.Therefore, the complaint coil was removed from the patient¿s body together with the concomitant microcatheter.The complaint coil was replaced with another the 16mm x 50cm deltafill18 coil and it was used as the framing coil.There was a slight resistance felt between the coil and the microcatheter, but the coil was implanted to the target lesion safely.After that, the following coils were implanted: a 10mm x 50cm interlock coil, 8mm x 35cm deltafill18 coil, 10mm x 50cm interlock coil, 5mm x 20cm deltafill18 coil, and a 6mm x 25cm deltafill18 coil.Excessive force was applied to the devices.Adequate flush had not been maintained through the devices.No coil device damage was confirmed prior to use.The devices were used and prepped as per the instructions for use.The product is not available for the investigation.No further information is available.

Brand Name
MICRUSFRAME18 16MM X 47CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8865560
Report Number3008114965-2019-01113
Device Sequence Number2587570
Product Code KRD
UDI-Device Identifier10886704078135
UDI-Public10886704078135
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue NumberMFR181647
Device Lot NumberS12393
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2019
Initial Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1